2021 5TH ANNUAL SOC Symposium

Tuesday December 14, 2021 8 AM - 4PM











The State Museum of Pennsylvania









34TH DISTRICT SENATOR JAKE CORMAN

SENATE BOX 203034 THE STATE CAPITOL HARRISBURG, PA 17120-3034 (717) 787-1377 FAX: (717) 772-3146





Senate of Pennsylvania

December 1, 2021

DISTRICT OFFICES

BELLEFONTE OFFICE

236 MATCH FACTORY PLACE BELLEFONTE, PA 16823 (814) 355-0477 FAX (814) 355-6046

LEWISTOWN OFFICE

31 WEST THIRD STREET LEWISTOWN, PA 17044 (717) 242-2410 FAX (717) 242-4775

TOLL FREE: 1-800-828-7300 WEBSITE: jakecorman.com

Dear Friends of The Strong Families Commission:

Thank you for inviting me to be part of this year's Symposium titled, "Understanding Pennsylvania's Child Support Services and Program Initiatives." I am pleased to have the opportunity to offer my personal thoughts on the importance of fathers in the life of children, families and communities.

I am a proud father to three amazing (almost grown) kids. In August, I sent my oldest child off to college and spent quite some time reflecting on how fast the years have gone. I am so incredibly proud of each of my children and being their Dad has been the greatest joy of my life.

I was fortunate to have had an involved father that took an interest in my academics, hobbies and well-being. My father helped to shape my confidence, self-worth and values and I was able to draw from that example when raising my own children.

I wholeheartedly applaud The Strong Families Commission for their advocacy on behalf of children, fathers and families in the Commonwealth.

The knowledge and expertise that will be shared via this platform is helping to give families building blocks for a strong foundation. There is no doubt that involved fathers make families better.

I wish you much success in your event.

Sincerely,

Senator Jake Corman

Exolo D. Cornan III

President Pro Tempore



2021 SOC Symposium in Partnership with PA's BCSE

and Co-sponsored by the Pennsylvania Council of Children, Youth and Family Services & Educating Communities for Parenting

Agenda & Time Slots

Pennsylvania Bureau of Child Support Enforcement (PA BCSE) Pre-Conference Activities: Monday, December 13, 2021

PA BCSE Child and Family Advocates Advisory Board Meeting, from 1:00 – 3:00 p.m., Main Conference Room of the PA BCSE, Harrisburg, Pennsylvania. Officiating the Meeting, Robert C. Patrick, Jr., Director, Pennsylvania Bureau of Child Support Enforcement.

Program Welcome Reception, Award Presentations & Networking Event, from **4:00 p.m.** – **7:00 p.m.**, Commonwealth of Pennsylvania New Keystone Building, 400 North Street, Harrisburg, Pennsylvania. **Allan Shedlin**, Presiding.

2021 SOC Symposium:

Understanding Pennsylvania's Child Support Services and Program Initiatives

Symposium Program Officially Begins:

Tuesday, December 14, 2021.

Symposium Registration & Continental Breakfast – 8:00 a.m. to 9:00 a.m.

Welcome and Greetings (Auditorium):

Symposium Facilitator, Dr. Wendy Etheridge Smith, Director of Early Childhood, Family and Community Services, Allegheny Intermediate Unit (AIU), Western Pennsylvania. Dr. Smith will be welcomed to the 5th Annual SOC Symposium by Dr. Amy C. Sagen, Commission Board Consultant for Conferences, Training and Workshops, and introduced by Brother Melvin Hubbard El, Chief of Staff, Office of Representative Edward C. Gainey, 24th Legislative District.

9:00 a.m. (10 Minutes)

Opening Remarks:

SOC Chair – Rev. Dr. W. Wilson Goode, Sr., President & CEO, AMACHI, Inc. 9:10 a.m. (5 Minutes)





Purpose of Symposium:

David A. Wyher, President/CEO, Delta Community Supports, Inc. will be introduced by The Rev. Dr. W. Wilson Goode, Sr.

9:15 a.m. (5 Minutes)

Plenary Speaker - The Honorable Christina M. Simpson,

Judge, Adams County Court of Common Pleas. **Robert C. Patrick, Jr.**, Director, Pennsylvania Eligibility Programs for Children and Families, Pennsylvania Department of Human Services, will introduce Judge Christina M. Simpson

9:20 a.m. (30 Minutes)

Imagining the Future of Child Support and its importance, to include the perspective of Fathers in Policy Making:

Dr. Joel N. Myers, Founder, CEO, & Chairman of AccuWeather and Founder & Chair, Dad's Resource Center, State College Pennsylvania, will speak to the importance of including the perspective of Fathers in Policy Making.

9:50 a.m. (20 Minutes)

Symposium Break – Symposium Facilitator will make the Announcement 10:10 a.m. (10 Minutes)

America's Challenge! -

Christine Lea James Brown, President and CEO, Child Welfare League of America, "Together, Making Children and Families a National Priority." Ms. James Brown will be introduced by Dr. Rufus Sylvester Lynch, Chair, The Strong Families Commission, Incorporated.

10:20 a.m. (15 Minutes)

The Role of Regional Offices within the Administration for Children and Families (ACF):

Dr. Erin McDonald, ACF Region III Administrator, will give brief remarks regarding The Office of Regional Operations, which advises the ACF Assistant Secretary of state relations, and manages more than \$4 billion in grant programs covering its five-state area of Delaware, Maryland, Pennsylvania, Virginia and West Virginia, as well as the District of Columbia.

10:35 a.m. (15 Minutes)





Putting Fathers and Families at the Center of ACF Programs – A Panel Discussion:

Panel Moderator **James F. Murray,** Senior Advisor, Office of Child Support Enforcement (OCSE), Administration for Children and Families, U.S. Department of Health and Human Services, will facilitate a Federal Panel Discussion, regarding best evidence of how OCSE is moving to put Fathers and Families at the Center of ACF's Programing.

Yvette Hilderson Riddick, Director, Division of Policy and Training, Office of Child Support Enforcement, Administration for Children and Families, U.S. Department of Health and Human Services.

Kimberly Dent, Executive Director, Ohio Commission on Fatherhood, Ohio Department of Job and

10:50 a.m. (40 Minutes)

Family Services

Understanding Pennsylvania's Child Support Program: how it works, and national comparisons:

Robert C. Patrick, Jr., Director, Pennsylvania Eligibility Programs for Children and Families, Pennsylvania Department of Human Services. Officer Ari Summers, Commission Board Member will introduce Robert C. Patrick, Jr.

11:30 a.m. (30 Minutes)

Box Lunch Memorial Hall – Luncheon Speaker & Social Networking 12:00 Noon (90 Minutes)

Dr. Smith will introduce the Luncheon Speaker and the logistics for the afternoon workshops:



Luncheon Speaker: Jamir J. Coker Motivational Speaker (5 Minutes)





Workshops in the Afternoon: 1:30 p.m. to 3:30 p.m. (2 Hours):

(A) How Court Orders are Calculated, A Hands-on-Training – (Allegheny Room, Ground Floor) –

Facilitated by: The Pennsylvania Child Support Enforcement Training Institute (PACSETI), and the Bucks County Domestic Relations Office. PACSETI is a collaborative partnership between the Pennsylvania Department of Public Welfare (DPW), Bureau of Child Support Enforcement (BCSE), the Domestic Relations Association of Pennsylvania (DRAP), and Penn State University. Housed within the Penn State Justice and Safety Institute (JASI)-Penn State Outreach and Online Education, PACSETI is committed to providing State and County child support enforcement (CSE) staff with the knowledge and skills needed to strengthen the Pennsylvania Title IV-D Child Support Enforcement Program.

The workshop facilitators will be:

Melissa Lombardo – Bucks County Domestic Relations Deputy Director Mike Cianfichi – Bucks County Domestic Relations Manager Elaine Tuttle – PACSETI Faculty, Child Support Enforcement Training Specialist

(B) Customer Service & Accessing Bureau of Child Support Services (Village Square, First Floor) – Presentation, Discussion, Instruction, and Hand-Outs –

Co-Facilitators:

Raymond D. Scott, Director of Field Operations, Pennsylvania Department of Human Services, Bureau of Child Support Enforcement.

Andrea "Michele" Morris, Operations Manager, Pennsylvania Department of Human Services, Bureau of Child Support Enforcement.

(C) What's missing in Pennsylvania's Child Support Program Initiatives? Brain Storming Event – Program Initiatives Introduced, Program Materials Distributed, Program Discussion, Suggestions for Improvements, and Wishes for the Future. (Susquehanna Room, Ground Floor).

Co-Facilitators:

Robert C. Patrick, Jr., Director, Pennsylvania Eligibility Programming for Children & Families, Department of Human Services.

Dr. Jessica Pearson, Director, Center for Policy Research (CPR), Denver, Colorado.





(D) System Interface between the Pennsylvania Bureau of Child Support Enforcement and the Child and Family Network across the Commonwealth – Structured Open Discussion with Possibilities for the Future (Auditorium, Ground Floor).

Co-Facilitators:

The Honorable Deborah Canty, Judge, Philadelphia County Court of Common Pleas. Christine Lea James Brown, President & CEO, Child Welfare League of America.

Reflections:

Mother Nadine Blackwell, retired educator, nurse, and low-vision specialist, Chair, Commission Board of Governance Committee.

3:30 p.m. (5 Minutes)

Closing Remarks:

George D. Mosee, Jr., Esq., Executive Director, Philadelphia Anti-Drug/Anti-Violence Network, Inc. (PAAN), & Vice Chair, The Strong Families Commission, Incorporated. **3:35 p.m. (15 Minutes)**

Adjournment:

SOC Chair – The Rev. Dr. W. Wilson Goode, Sr. 3.50 p.m. 4:00 p.m.





Meet some of the SOC Symposium's Contributors.

Our full listing will be available in the Post Symposium Publication



City of Philadelphia



